Washington, 2014Heavy Rain in Washington, June 26, 2014
June 26, 2014 · NWS OTX · 1 event in 1 county or zone
A moist and unstable atmosphere over Eastern Washington coupled with weak shear led to widely scattered thunderstorms on the afternoon of June 26th. A cluster of storms moved through downtown Spokane depositing upwards of an inch of rainfall in less than an hour.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $13,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A moist and unstable atmosphere over Eastern Washington coupled with weak shear led to widely scattered thunderstorms on the afternoon of June 26th. A cluster of storms moved through downtown Spokane depositing upwards of an inch of rainfall in less than an hour. The city's storm drains were overwhelmed and several businesses near the intersection of 2nd and Howard Street were flooded.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Jun 26, 9:11 AM PST, 3 hours 49 minutes earlier.
Area forecast discussion, Jun 26, 9:11 AM PST, 3 hours 49 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
1011 AM PDT THU JUN 26 2014
.SYNOPSIS...
Wet weather is expected for eastern portions of the Inland
Northwest today. The precipitation will continue but become less
widespread for Friday into the weekend. A return to drier and
warmer weather is expected next week.
&&
.DISCUSSION...
Rest of today...A trough of low pressure aloft with a weak
surface low pressure below is migrating through the forecast area
today focusing the main axis of rain over the Palouse...Shoshone
County and points southward this morning. Visible satellite also
suggest convective development over the clearer regions of the
Cascades and deep basin behind this system. For the rest of today
a general showery period will prevail over the forecast area with
the densest concentration of showers...occasional to
frequent...over the Idaho Panhandle and extreme eastern
Washington. The remainder of the forecast area including the
normally dry deep basin will experience hit and miss scattered
showers with a chance of thunderstorms. High temperatures will be
heavily dependent on sunbreak potential and precipitation
prevalence...but the safe bet is well below average all over the
region. Zone update imminent along with state forecast product.
/Fugazzi
&&
.AVIATION...
18Z TAFS: A band of stratiform rain circulating around a low
pressure system will pivot across southeast WA and into the ID
Panhandle this into the early afternoon. This will produce light
rain at KPUW and KLWS with MVFR ceilings possible especially at
KPUW. Convective showers will be more prevalent elsewhere with
isolated thunderstorms. All TAF sites stand a small chance of
experiencing a brief thunderstorm today...with KEAT and KMWH the
most likely. Winds will generally remain light, except KEAT will
see gusty northwest drainage winds up to 25 kts in the evening. A
threat of showers will continue through tonight over the eastern
TAF sites. /MJF
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 72 55 71 51 71 50 / 50 40 30 30 20 10
Coeur d'Alene 68 53 68 50 69 49 / 60 40 40 40 30 20
Pullman 67 53 69 47 69 47 / 100 40 20 30 20 10
Lewiston 73 57 77 55 75 54 / 100 40 20 30 20 10
Colville 75 53 74 50 71 48 / 50 40 50 40 30 20
Sandpoint 68 52 66 49 67 46 / 50 50 60 50 40 30
Kellogg 63 51 66 49 64 47 / 100 60 50 40 50 30
Moses Lake 80 59 81 55 80 54 / 30 20 10 10 10 10
Wenatchee 80 59 78 57 78 57 / 40 20 10 10 10 10
Omak 81 56 78 53 77 52 / 50 40 20 30 20 10
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...None.
&&
Hazardous weather outlook, Jun 26, 5:07 AM PST, 7 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
607 AM PDT THU JUN 26 2014
IDZ001>004-026-027-WAZ031>038-041>044-271315-
NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA-
EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU-
607 AM PDT THU JUN 26 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL
WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND
SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
Heavy Rain, Spokane
- When
- June 26, 1:00 PM PST to 1:40 PM PST
- Where
- Spokane County, 1.05 mi S of Spokane to 1.12 mi S of Spokane
- Property damage
- $13,000
- Reported by
- Broadcast Media
- Coordinates
- 47.655, -117.422
Several businesses along Howard Street near the intersection of 2nd Avenue were flooded when heavy rain overwhelmed the city's storm drains. Water was spilling back into buildings through toilets and drain pipes. Among the businesses were The Interplayers Theatre and Howard Street Boxing.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Iowa, June 26 to 27, 2014$210,000 · 1 in hail · 48 events
- Flash Flooding in New Hampshire, June 26, 2014$350,000 · 2 events
- Tornado and Flash Flooding in Louisiana, June 26 to 27, 2014$213,000 · EF0 · 5 events
- Hail and Damaging Winds in Florida, June 26, 2014$30,000 · 1 in hail · 3 events
- Tornado in Texas, June 26, 20141 injured · EF0 · 2 events
- Flash Flood and Hail in Iowa, June 26, 20141 in hail · 8 events
- Hail and Damaging Winds in Wyoming, June 26, 201458 kt wind · 6 events
- Hail and Damaging Winds in Nebraska, June 26, 2014$11,000 · 1.5 in hail · 4 events
- Flash Flood and Hail in Montana, June 26 to 27, 20141.75 in hail · 5 events
- Hail in Wyoming, June 26, 20141 in hail · 5 events
- Hail and Damaging Winds in Nebraska, June 26, 20141 in hail · 4 events
- Flooding in Minnesota, June 26 to 30, 20143 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 532096.